It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-29-2003, 03:07 PM   #1
Senior Member
 
Join Date: Mar 2003
Posts: 116
LK77 HB User
Unhappy Help! Eyelashes falling out!

I was diagnosed hypo about 3-4 months ago. I am currently taking Synthroid. My dose is alternated between .75 one day and .100 the next. I was wondering if the Synthroid or beign hypo itself could be causing my eyelashes to fall out. I am losing them at an alarming rate and will have bald eyeballs before too long. I also recently noticed that my eyebrows are starting to fall out also. Is this thyroid related or could it be something else?

 
Sponsors Lightbulb
   
Old 07-29-2003, 04:29 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Texas
Posts: 2,973
dea4 HB Userdea4 HB Userdea4 HB Userdea4 HB User
Post

Yes, thinning eyelashes and eyebrows is thyroid related, however if it started after the meds then it may be med related. I have heard many people complain of weight gain and hair loss while on synthroid, I have a friend that said she gained weight and lost a lot of hair till she switched to another brand. Also when I was getting bloodwork done once the lab tech commented that synthroid causes hair loss moreso than other brands.
It may be your body adjusting or it may be that you need a med change, there may be something in synthroid that doesn't agree with your body.


[This message has been edited by dea4 (edited 07-29-2003).]

 
Sponsors Lightbulb
   
Old 07-29-2003, 08:25 PM   #3
Senior Veteran
 
Join Date: Jun 2003
Posts: 738
AngelaA HB User
Post

Before I had been diagnosed with hypo, I had a lot of problems with hair and eyelashes/eyebrows falling out. When I had thyroiditis a few weeks ago, the eyebrows started falling out again. A definite sign of hypothyroidism. I have read that if you take Synthroid you will have problem with loosing hair for like the first three months. That could be the problem, or perhaps you are undermedicated and becoming hypo again or maybe you need some T3. I would suggest posting your most current lab tests with ranges on the board for the veterans to interpret and give you some ideas. Also talk to your doctor. Another medicine also might suit you better.

 
Old 07-30-2003, 10:33 AM   #4
Senior Member
 
Join Date: Mar 2003
Posts: 116
LK77 HB User
Post

Would being over-medicated produce these same results? I was originally on .100 of Synthroid. When I had by bloodwork checked, my dr. said I was borderline hyper so he lowered my dose to .75. After taking the lower dose, I started to feel miserable again. When I had by bloodwork done again, my dr. decided to keep me at the .75. I then went in to see him and explain to him how I was feeling. He then decided to try the .100 again. I did this for about a week but then I started to get real dizzy a lot. That is when he decided to alternate between the two doses. I'm just wondering if I'm over-medicated or if my system is still adjusting. My eyelashes and eyebrows falling out are definitely a big problem, but there are other issues as well. I still feel really tired and today I started feeling dizzy again. Does this all sound normal or should I be going to see my doc again? It has only been about 2 weeks since my last blood test was done.

 
Old 08-01-2003, 09:32 PM   #5
Senior Member
 
Join Date: Mar 2003
Posts: 116
LK77 HB User
Post

O.K. so I called my doctor today to ask about my eyelashes and eyebrows falling out. He said that the Synthroid would not cause this to happen and he didn't feel it was even related to my thyroid. He suggested (through his nurse) that I make an appointment to follow up with him to see what might be causing it. Does this sound right to anyone? It's driving me crazy. I am so tired of losing my lashes. I suppose I will make an appointment with him to see what he has to say.

 
Old 08-01-2003, 10:32 PM   #6
Senior Veteran
 
Join Date: Jul 2003
Location: Spokane, WA USA
Posts: 714
Iwannalife HB User
Post

I don't know if Synthroid will cause the fall-out, but being hypo sure does. My eyebrows have started to grow in for the first time in over 3 years. I switched to Armour last month. How your dr. can say it's not related to thyroid amazes me, when it's on the list of hypo symtoms given out at drs. offices. Mmmmm. Good Luck IWL

 
Old 08-03-2003, 07:51 AM   #7
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Texas
Posts: 2,973
dea4 HB Userdea4 HB Userdea4 HB Userdea4 HB User
Post

So many doctors just don't get the whole picture with thyroid problems. There are so many things that are thyroid related that they don't recognize as being related to the thyroid because the majority of thyroid patients may not have that symptom, just because the majority doesn't have it doesn't mean it isn't caused by the thyroid, but try telling the doc with the so called degree that.

 
Old 08-03-2003, 07:36 PM   #8
Senior Member
 
Join Date: Mar 2003
Posts: 116
LK77 HB User
Post

I agree. I have read so much about hair loss being a symptom of thyroid and yet the doctor says that he doesn't think my problem is thyroid related. It doesn't make sense to me. I am going to give it some time and hope that it gets better. If not, I guess I will have to investigate further.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
what is a dose for nerve pain/can vicodin help mariannepain Pain Management 8 11-07-2010 05:28 AM
Help need with a diagnosis/results/where to go from here? smudgecat Thyroid Disorders 4 06-23-2010 12:14 PM
Chronic “drugged,” “drunk-like,” “woozy” feeling in head – Help! earprints Bell's Palsy 22 05-09-2010 11:52 PM
2nd post....please help.... dazzlynn Reflex Sympathetic Dystrophy (RSD) (CRPS) 5 05-09-2010 11:05 PM
Need help My hubby is bipolar and won't seek more help jusbreatheOM Bipolar Disorder 1 10-20-2005 10:43 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:17 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2015 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!